Alert archive / Michigan / Gale Warnings in 2011
Gale Warning 64, NWS Detroit, MI
NWS Detroit, MI issued this gale warning at Dec 26, 2011, 3:45 AM EST. It took effect at Dec 26, 2011, 4:00 PM EST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2011, 3:45 AM EST (08:45 UTC)
- In effect from
- Dec 26, 2011, 4:00 PM EST
- Expired
- Dec 27, 2011, 3:01 AM EST
- In force
- 11 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted, in the capitals the NWS used until 2016.
002 WHUS73 KDTX 260845 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 345 AM EST MON DEC 26 2011 ...ANOTHER ROUND OF SOUTHWEST GALES TONIGHT... .AN ACTIVE PATTERN OF MARINE WEATHER WILL CONTINUE THIS WEEK STARTING WITH STRONG SOUTHWEST WINDS TONIGHT OVER THE OPEN WATERS OF CENTRAL LAKE HURON. THE WIND PATTERN WILL BRING WARMER AIR OVER THE REGION WITH ADDED STABILITY USUALLY KEEPING PEAK WIND GUSTS BELOW GALE FORCE. HOWEVER, IN THIS CASE, MODEL DATA INDICATES 35 TO 40 KNOT FLOW CLOSE TO THE SURFACE. A NEW GALE WARNING IS NOW IN EFFECT DURING THE LATE AFTERNOON AND TONIGHT FOR THE CENTRAL SECTIONS OF THE LAKE HURON OPEN WATERS WHERE THE SOUTHWEST FLOW WILL HAVE THE LONGEST FETCH. A SMALL CRAFT ADVISORY IS IN EFFECT FOR SAGINAW BAY AND THE TIP OF THE THUMB FOR GUSTS TO 30 KNOTS AND WAVES BUILDING ABOVE 4 FEET. LOW PRESSURE MOVING THROUGH THE OHIO VALLEY WILL THEN MERGE WITH A COLD FRONT MOVING IN FROM NORTHERN ONTARIO AND BRING A MIX OF RAIN AND SNOW TO THE REGION TUESDAY. THE ONTARIO COLD FRONT IS STRONGER COMPARED TO RECENT SYSTEMS AND IS EXPECTED TO MOVE THROUGH LAKE HURON TUESDAY NIGHT WITH NORTHWEST GALES LIKELY. GIVEN THE STRENGTH OF THIS FRONT IN MODEL DATA, THERE IS ENOUGH CONFIDENCE FOR A WATCH TUESDAY NIGHT FOR ALL OPEN WATER ZONES BEFORE HIGH PRESSURE RETURNS BRIEFLY WEDNESDAY. LHZ362-363-262130- /O.NEW.KDTX.GL.W.0064.111226T2100Z-111227T0900Z/ /O.NEW.KDTX.GL.A.0029.111228T0000Z-111228T1200Z/ LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- 345 AM EST MON DEC 26 2011 ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST TUESDAY... ...GALE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST TUESDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 32 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 36 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 11 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 16 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 8 PM EST MONDAY WITH THE LARGEST WAVES EXPECTED AROUND 11 PM EST MONDAY. * WIND AND WAVES: DURING THE GALE WATCH...EXPECT SUSTAINED WINDS UP TO 33 KNOTS FROM THE NORTH WITH GUSTS UP TO 40 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 13 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 19 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 9 PM EST TUESDAY WITH THE LARGEST WAVES EXPECTED AROUND 1 AM EST WEDNESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LHZ421-422-441-262130- /O.NEW.KDTX.SC.Y.0067.111226T2100Z-111227T0900Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI- 345 AM EST MON DEC 26 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST TUESDAY. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 29 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 32 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 7 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 10 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 PM EST MONDAY WITH THE LARGEST WAVES EXPECTED AROUND 12 AM EST TUESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ361-462>464-262130- /O.NEW.KDTX.GL.A.0029.111228T0000Z-111228T1200Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 345 AM EST MON DEC 26 2011 ...GALE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING. * WIND AND WAVES: DURING THE GALE WATCH...EXPECT SUSTAINED WINDS UP TO 28 KNOTS FROM THE NORTH WITH GUSTS UP TO 37 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 13 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 19 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 2 AM EST WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 3 AM EST WEDNESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ BT
2 follow-up statements
177 WHUS73 KDTX 262056 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 356 PM EST MON DEC 26 2011 ...SOUTHWESTERLY GALES TO DEVELOP THIS EVENING... .PRESSURE GRADIENT WILL TIGHTEN THIS EVENING CAUSING SOUTHWEST WINDS TO INCREASE AS COLD FRONT DROPPING OUT OF ONTARIO RUNS UP AGAINST HIGH PRESSURE OVER THE OHIO VALLEY. ALTHOUGH THE WARM AIR ADVECTION WILL ADD SOME STABILITY TO THE AIRMASS, MODEL SOUNDINGS CONTINUE TO ADVERTISE WIND SPEEDS UP TO 40 KNOTS BENEATH THE INVERSION WHICH SHOULD BE ABLE TO REACH THE SURFACE. THE INCREASED FETCH ALONG SAGINAW BAY WILL ALSO HELP THE CENTRAL PART OF LAKE HURON REACH GALE FORCE GUSTS. A SMALL CRAFT ADVISORY IS IN EFFECT FOR SAGINAW BAY AND THE TIP OF THE THUMB AS WINDS UP TO 30 KNOTS WILL PRODUCE WAVES AROUND 4 FEET. LOW PRESSURE TRACKING NORTHEAST ALONG THE APPALACHIANS WILL MERGE WITH THE COLD FRONT TUESDAY NIGHT. AS THIS SYSTEM PASSES EAST OF THE GREAT LAKES, WINDS WILL BECOME NORTHWESTERLY AND INCREASE UP TO GALES ONCE AGAIN. A GALE WATCH IS IN EFFECT FOR TUESDAY NIGHT FOR ALL OPEN WATERS OF LAKE HURON. LHZ362-363-270930- /O.CON.KDTX.GL.W.0064.111226T2100Z-111227T0900Z/ /O.CON.KDTX.GL.A.0029.111228T0000Z-111228T1200Z/ LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- 356 PM EST MON DEC 26 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 32 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 37 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 11 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 16 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 8 PM EST MONDAY WITH THE LARGEST WAVES EXPECTED AROUND 10 PM EST MONDAY. A GALE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING. * WIND AND WAVES: DURING THE GALE WATCH...EXPECT SUSTAINED WINDS UP TO 31 KNOTS FROM THE NORTH WITH GUSTS UP TO 40 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 14 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 20 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 PM EST TUESDAY WITH THE LARGEST WAVES EXPECTED AROUND 3 AM EST WEDNESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LHZ421-422-441-270900- /O.CON.KDTX.SC.Y.0067.111226T2100Z-111227T0900Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI- 356 PM EST MON DEC 26 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 29 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 32 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 7 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 10 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 PM EST MONDAY WITH THE LARGEST WAVES EXPECTED AROUND 9 PM EST MONDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ361-462>464-270930- /O.CON.KDTX.GL.A.0029.111228T0000Z-111228T1200Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 356 PM EST MON DEC 26 2011 ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... A GALE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING. * WIND AND WAVES: DURING THE GALE WATCH...EXPECT SUSTAINED WINDS UP TO 32 KNOTS FROM THE NORTH WITH GUSTS UP TO 40 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 14 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 20 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 10 PM EST TUESDAY WITH THE LARGEST WAVES EXPECTED AROUND 5 AM EST WEDNESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
820 WHUS73 KDTX 270801 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 301 AM EST TUE DEC 27 2011 ...SOUTHWEST WINDS WEAKENING EARLY THIS MORNING... .SOUTHWEST WINDS HAVE WEAKENED CONSIDERABLY DURING THE EARLY MORNING...BUT LOW PRESSURE TRACKING THROUGH THE OHIO VALLEY IS STILL EXPECTED TO MERGE WITH A COLD FRONT OVER THE NORTHERN LAKES TONIGHT. AS THIS SYSTEM PASSES EAST OF THE GREAT LAKES, WINDS WILL BECOME NORTHWESTERLY AND INCREASE UP TO GALES ONCE AGAIN. A GALE WATCH IS IN EFFECT FOR TUESDAY NIGHT FOR ALL OPEN WATERS OF LAKE HURON. LHZ362-363-272015- /O.CAN.KDTX.GL.W.0064.000000T0000Z-111227T0900Z/ /O.CON.KDTX.GL.A.0029.111228T0000Z-111228T1200Z/ LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- 301 AM EST TUE DEC 27 2011 ...GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY MORNING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE GALE WARNING FOR EARLY THIS MORNING. A GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY MORNING. * WIND AND WAVES: DURING THE GALE WATCH...EXPECT SUSTAINED WINDS UP TO 31 KNOTS FROM THE NORTH WITH GUSTS UP TO 40 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 14 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 20 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 PM EST TUESDAY WITH THE LARGEST WAVES EXPECTED AROUND 3 AM EST WEDNESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LHZ421-422-441-270915- /O.CAN.KDTX.SC.Y.0067.000000T0000Z-111227T0900Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI- 301 AM EST TUE DEC 27 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE SMALL CRAFT ADVISORY. WIND GUSTS HAVE FALLEN BELOW 25 KNOTS AND WAVES BELOW 4 FEET. $$ LHZ361-462>464-272015- /O.CON.KDTX.GL.A.0029.111228T0000Z-111228T1200Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 301 AM EST TUE DEC 27 2011 ...GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY MORNING... A GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY MORNING. * WIND AND WAVES: DURING THE GALE WATCH...EXPECT SUSTAINED WINDS UP TO 32 KNOTS FROM THE NORTH WITH GUSTS UP TO 40 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 14 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 20 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 10 PM EST TUESDAY WITH THE LARGEST WAVES EXPECTED AROUND 6 AM EST WEDNESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ BT
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this gale warning went out at Dec 26, 3:33 AM EST, 12 minutes earlier.
Area forecast discussion, Dec 26, 3:33 AM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
333 AM EST MON DEC 26 2011
.SHORT TERM... TODAY
TODAY WILL BE ANOTHER ONE IN BETWEEN LOW PRESSURE SYSTEMS/FRONTS
WITH SURFACE HIGH PRESSURE SLIDING FROM THE OHIO VALLEY TOWARD THE
ATLANTIC COAST. THE APPROACH OF LOW PRESSURE INTO NORTHERN ONTARIO
WILL HELP REESTABLISH SOUTHWEST FLOW OVER SE MICHIGAN WITH MILD AIR
STREAMING BACK INTO THE REGION. THE WARM ADVECTION PATTERN WILL BE
DRY IN TERMS OF PRECIPITATION POTENTIAL LEAVING THE TEMPERATURE
FORECAST AS THE MAIN PROBLEM. THIS WILL BE COMPLICATED BY CLOUD
COVER AND ITS EVOLUTION, OR LACK THEREOF, THROUGHOUT THE DAY.
SATELLITE IMAGERY AND SURFACE OBSERVATIONS INDICATE A CONSIDERABLE
AMOUNT OF STRATUS OVER LOWER MICHIGAN, ENHANCED BY LAKE MICHIGAN,
BUT WITH SOME HOLES SHOWING UP RANDOMLY DOWNSTREAM OF THE LAKE AND
INTO SE MICHIGAN. THE BREAKS IN THE CLOUDS ARE SYMPTOMATIC OF
ANTICYCLONIC LOW LEVEL FLOW ASSOCIATED WITH THE SURFACE RIDGE AXIS
AND WHICH WILL CONTINUE TO OCCUR AS HIGH PRESSURE SLIDES QUICKLY TO
OUR EAST DURING THE MORNING. WE STILL HAVE TO CONTEND WITH RESIDUAL
LAKE GENERATED CLOUDS MOVING INTO OUR AREA AS THE LOW LEVEL FLOW
TURNS TOWARD THE SOUTHWEST BUT THE WARMER AIR WILL SHUT DOWN LAKE
CLOUD DEVELOPMENT WITH TIME AND ALLOW DRY BOUNDARY LAYER AIR FROM
THE MID MISSISSIPPI VALLEY TO TAKE CONTROL. EXPECT THE BULK OF THE
AFTERNOON TO BE MOSTLY SUNNY WITH THE SUNSHINE HELPING BOOST MAX
TEMPS INTO THE LOWER AND MID 40S, A FULL 10 TO 15 DEGREES ABOVE
NORMAL FOR THE DAY AFTER CHRISTMAS.
&&
.LONG TERM...
THE 00Z MODELS HAVE TRENDED A TOUCH FASTER WITH THE PHASING TONIGHT
INTO TUESDAY...AS A STRONG NORTHERN STREAM UPPER WAVE DIVES
SOUTHEAST THROUGH THE MIDWEST TONIGHT. STILL...THE SOUTHERN
WAVE/LOW LOOKS TO BE TOO FAR SOUTH TO HAVE A MAJOR IMPACT. THIS IS
CONFIRMED BY THE GFS ENSEMBLE MEMBERS...WHICH REALLY DO NOT HAVE
MUCH SPREAD AMONGST THEM. NONE-THE-LESS...SUBSTANTIAL SURFACE
PRESSURE FALLS WILL OCCUR OVER SOUTHEAST MICHIGAN ON
TUESDAY...WITH A DUAL LOW PRESSURE SET UP...ONE OVER THE EASTERN
GREAT LAKES...WHILE THE EVENTUAL MAIN LOW WILL SLIDE OVER
WASHINGTON DC LATE TUESDAY. NAM SHOWING GOOD MID LEVEL FGEN
(700-500 MB)/LIFT SLIDING THROUGH THE CWA...WITH THE FAVORABLE
AVERAGE TEMPS OF -14 TO -16 C IN THAT LAYER. 700 MB SPECIFIC
HUMIDITY LOOKS TO BE AROUND 3.25 G/KG TO START THE DAY...FALLING
TO AROUND 2.25 G/KG TOWARD 00Z WEDNESDAY. HOWEVER...THE NAM IS ONE
OF THE MORE AGRESSIVE OF THE MODELS...AS THE CANADIAN/UKMET AND
GFS ARE INDICATING LESS MOISTURE...ESPECIALLY LATE IN THE DAY AS
SUBSIDENCE AND DRYING TAKES OVER. THOSE MODELS SUGGEST THE BETTER
DEFORMATION WILL HOLD JUST SOUTH OF THE MICHIGAN BORDER. WITH THAT
IN MIND...BUT ALSO FACTORING IN THE 00Z EUROPEAN (12HR QPF ~ 0.35
INCHES)...A BIT OF MELTING AND COMPACTION DUE TO THE MARGINAL
SURFACE TEMPS (AT OR SLIGHTLY ABOVE FREEZING)...LOOKS LIKE A 1 TO
3 INCH SNOWFALL SETTING UP (THE HIGHER ACCUMULATION CONFINED TO
GRASSY/ELEVATED SURFACES OF THE IRISH HILLS).
STRONG LOW LEVEL COLD ADVECTION TUESDAY NIGHT...SETTING US UP FOR A
COLD WEDNESDAY...AS 850 MB TEMPS PROGGED AT -10 TO -13 C TO START
THE DAY. HAVE NO BIG ISSUES WITH INHERITED MAX GRIDS...(UPPER 20
TO AROUND 30)...WHICH IS IN LINE WITH LATEST MAV GUIDANCE AND IS
UNDER THE ASSUMPTION THERE WILL BE A SNOW PACK. PRONOUNCED LAKE
INDUCED TROUGHING OVER LAKE HURON TUESDAY NIGHT INTO WEDNESDAY
WILL SUPPORT A CHANCE OF SNOW SHOWERS IMPACTING THE EASTERN THUMB
SHORELINE.
MAIN JET WILL SINK JUST SOUTH OF THE SOUTHERN GREAT LAKES...ALLOWING
FOR FAST MOVING DISTURBANCES...AND THUS THE CHANCE FOR PRECIPITATION
BOTH THURSDAY AND FRIDAY...ALTHOUGH THE FRIDAY SYSTEM LOOKS TO BE
THE STRONGER OF THE TWO AS THE NEARLY ZONAL FLOW BEGINS TO
BUCKLE...PER 00Z EUROPEAN. LOW LEVEL TEMPERATURES ARE
BORDERLINE...AND COULD GO EITHER WAY...RAIN AND/OR SNOW ON FRIDAY.
&&
.MARINE...
AN ACTIVE PATTERN OF MARINE WEATHER WILL CONTINUE THIS WEEK STARTING
WITH STRONG SOUTHWEST WINDS TONIGHT OVER THE OPEN WATERS OF CENTRAL
LAKE HURON. THE WIND PATTERN WILL BRING WARMER AIR OVER THE REGION
WITH ADDED STABILITY USUALLY KEEPING PEAK WIND GUSTS BELOW GALE
FORCE. HOWEVER, IN THIS CASE, MODEL SOUNDINGS INDICATE 35 TO 40 KNOT
FLOW WITHIN THE BOUNDARY LAYER BELOW THE INVERSION, A SOLUTION SHOWN
IN MULTIPLE MODELS AS WELL. A NEW GALE WARNING IS NOW IN EFFECT
DURING THE LATE AFTERNOON AND TONIGHT FOR THE CENTRAL SECTIONS OF
THE LAKE HURON OPEN WATERS WHERE THE SOUTHWEST FLOW WILL HAVE THE
LONGEST FETCH AND ALSO MATCHING UP WITH THE CANADIAN HEADLINE ON
THEIR SIDE OF THE WATERS. A SMALL CRAFT ADVISORY IS IN EFFECT FOR
SAGINAW BAY AND THE TIP OF THE THUMB FOR GUSTS TO 30 KNOTS AND WAVES
BUILDING ABOVE 4 FEET.
LOW PRESSURE MOVING THROUGH THE OHIO VALLEY WILL THEN MERGE WITH A
COLD FRONT MOVING IN FROM NORTHERN ONTARIO AND BRING A MIX OF RAIN
AND SNOW TO THE REGION TUESDAY. THE ONTARIO COLD FRONT IS STRONGER
COMPARED TO RECENT SYSTEMS AND IS EXPECTED TO MOVE THROUGH LAKE
HURON TUESDAY NIGHT WITH NORTHWEST GALES LIKELY. GIVEN THE STRENGTH
OF THIS FRONT IN MODEL SOLUTIONS, THERE IS ENOUGH CONFIDENCE FOR A
WATCH TUESDAY NIGHT FOR ALL OPEN WATER ZONES BEFORE HIGH PRESSURE
RETURNS BRIEFLY WEDNESDAY.
&&
.AVIATION...ISSUED 1148 PM EST SUN DEC 25 2011
//DISCUSSION...
GUSTY WINDS HAVE SUBSIDED BEHIND A COLD FRONT THAT HAS LONG DEPARTED
SOUTHEAST MICHIGAN. HOWEVER CEILINGS IN THE 2000 TO 4500 FOOT RANGE
HAVE LINGERED ACROSS SOUTHEAST MICHIGAN. THE MODELS HAVE BEEN
TERRIBLE IN PROGGING THE SCOURING OUT OF THIS MOISTURE AS THE
MOISTURE CONTINUES TO LINGER HOURS AFTER THE MODELS HAD PROGGED IT
TO SCOUR OUT ACROSS THE REGION. THEREFORE WILL KEEP THESE CLOUDS IN
ACROSS THE TAF SITES UNTIL AROUND 14Z WHEN THE WINDS TURN
SOUTHWESTERLY AND DRIER AIR CAN ADVECT IN FROM THE SOUTHWEST PER THE
SATELLITE OBSERVATIONS. ONCE THIS MOISTURE SCOURS OUT VFR CONDITIONS
WILL PREVAIL LATER TODAY WITH SUNNY SKIES EXPECTED THROUGH THE
AFTERNOON HOURS.
//DTW THRESHOLD THREATS...
* HIGH CONFIDENCE IN CEILINGS BELOW 5000 FEET THIS
EARLY THIS MORNING...CLEARING OUT WITH MEDIUM CONFIDENCE IN CIGS
ABOVE 5000 FEET AFTER 14Z.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...
GALE WARNING...LHZ362-LHZ363...FROM 4 PM MONDAY TO 4 AM TUESDAY.
GALE WATCH...LHZ361-LHZ362-LHZ363-LHZ462-LHZ463-LHZ464...FROM 7 PM
TUESDAY TO 7 AM WEDNESDAY.
SMALL CRAFT ADVISORY...SAGINAW BAY AND THE NEARSHORE WATERS FROM
PORT AUSTIN TO HARBOR BEACH...FROM 4 PM MONDAY TO 4 AM TUESDAY.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
SHORT TERM...BT
LONG TERM....SF
MARINE.......BT
AVIATION.....KURIMSKI
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Dec 25, 3:52 PM EST, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 352 PM EST SUN DEC 25 2011 MIZ047>049-053>055-060>063-068>070-075-076-082-083-260915- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 352 PM EST SUN DEC 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A LIGHT ACCUMULATION OF SNOW REMAINS POSSIBLE LATE MONDAY NIGHT INTO TUESDAY. ACCUMULATIONS ARE EXPECTED TO BE AROUND AN INCH FOR AREAS ALONG AND NORTH OF A HOWELL TO SANDUSKY LINE. SOUTH OF THAT LINE ACCUMULATIONS WILL GENERALLY BE 1 TO 2 INCHES. DUE TO THE SNOW FALLING DURING THE DAY WITH TEMPERATURES IN THE LOWER TO MID 30S... MOST OF THE ACCUMULATIONS ARE EXPECTED TO BE ON THE GRASSY AND ELEVATED SURFACES. THE SNOW WILL FALL IN RESPONSE TO A COLD FRONT PUSHING THROUGH SOUTHEAST MICHIGAN WHILE A DEEPENING LOW PRESSURE SYSTEM SKIRTS TO OUR SOUTH AND EAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-260915- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 352 PM EST SUN DEC 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TONIGHT A GALE WARNING IS IN EFFECT FOR THE NORTH HALF OF LAKE HURON...WHILE SMALL CRAFT ADVISORIES ARE IN EFFECT FOR ALL NEARSHORE WATERS. REFER TO THE LATEST MARINE FORECASTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY GALES WILL BE POSSIBLE AGAIN ON LAKE HURON TUESDAY AFTERNOON AND EVENING AS A COLD FRONT PUSHES THROUGH THE GREAT LAKES AND STRONG STORM SYSTEM DEVELOPS ALONG THE EAST COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. RBP YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 3:45 AM EST | Gale Watch | DTX | 24 hr | |
| Dec 26, 3:45 AM EST | Small Craft Advisory | DTX | 23 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.